CUTTING DOWN ON MEDICATION…

pills

I’d read on a few forums that it can be quite hard to come off opioids but I was still determined to cut my quantity down by at least half.

The first side effect I had was the shakes, which I knew was nothing to worry about and would settle down.

Then came the pains from places I’d not had pain from before, in particular in my right foot which is still giving me a lot of problem.

Then the headaches which seem to always arrive in the middle of the night, but I’ve found doing the acupressure points or using the roller ball works for this.

Lastly (at least I hope so) has come the ‘chronic fatigue’, which is nothing like I normally suffer from, but ten times worse. All I want to do is sleep, from the minute I wake up, I just want to go back to sleep again. By late morning I can’t wait for the afternoon to come so I can go for my rest which has now extended to two hours instead of my usual one.

I can only presume it’s my bodies way of trying to manage the pain on it’s own without the help of the opioids which I have cut down from 450mg to 100mg so that is a massive drop. However, I have had the odd 50mg when I’ve been desperate but I’ve managed on paracetamol most of the time.

It’s only 10 days so it’s early days yet but I’m really pleased with my progress except for the chronic fatigue which I really do hope will lift soon.

If you suffer from chronic fatigue, how do you cope with it?

Advertisements

4 thoughts on “CUTTING DOWN ON MEDICATION…

  1. Good luck with that Barbara – I questioned my Doctor about my medication that I’d been on for nearly six months – he agreed with me that I could first cut it down then cut it out completely if the symptoms didn’t return – I stopped taking them entirely on 12th May ……….. hope you start to feel some positive benefits soon

    Like

    • Well done getting off your medication Janet, I am really, really struggling and have actually increased it a little by 50mg. The trouble is that I only have 100mg slow release and 50mg for emergencies so it’s not easy to cut down slowly. I will keep at it though. Take care xx

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s